MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ULTRATOUCH¿ PUSH BUTTON BLOOD COLLECTION SET; SEE H11

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ULTRATOUCH¿ PUSH BUTTON BLOOD COLLECTION SET; SEE H11
Catalog Number 367363
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2: common device name: blood specimen collection device; intravascular administration set d.2.Medical device type: one additional code applies;(b)(6).E1: initial reporter facility name: (b)(6).A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd vacutainer® ultratouch¿ push button blood collection set, blood leaked from the connector to the hub for 2 devices.No patient impact or user reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.H.3 device eval by manufacturer? yes.D9: returned to manufacturer on: 03-jul-2024.Investigation summary: bd received 5 samples (1 used and 4 unused) and 1 photo for investigation.The photo was reviewed and the indicated failure mode for leakage was observed.Additionally, 1 customer used sample was evaluated by visual examination and the issue of leakage was observed.Also, the 4 unused customer samples were subjected to a draw test to assess functionality of the device, and the issue of leakage was not found.Additionally, 30 retain samples were subjected to sleeve function testing using 10 tubes per needle to assess functionality of the device and no sign of damage or leakage observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode of leakage during use.Bd determined that the root cause of the indicated failure mode was attributed to the luers not being put onto the tubing properly which was corrected by adjusting the luer end of the tubing.There was also a broken depth probe which was the replaced and calibrated to reject any defective material.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® ULTRATOUCH¿ PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
SEE H11
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19610316
Report Number1024879-2024-00563
Device Sequence Number15574708
Product Code FPA
UDI-Device Identifier00382903673636
UDI-Public(01)00382903673636
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K212724
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2025
Device Catalogue Number367363
Device Lot Number3262931
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown